I am EXHAUSTED Disclaimer: I have been tested for STDs

Patient : I am EXHAUSTED. Disclaimer: I have been tested for STDs out the hooha despite my last sexual encounter having been sometime when Teddy Roosevelt was in office. I'm being facetious of course, but I'm not the most social person. The tests all came back negative: HSV 1 AND 2 (culture and blood- IgG), HPV, RPR...etc. Anyhow, I think I have a Monistat (miconazole) allergy. The last time I used Monistat, I had the same symptoms: rash, redness, swelling (the side effects the pamphlet said you shouldn't get). However, that was the three-day pack. The doctor told me to stay away from Monistat but no, being the pig-head that I am, after not being COMPLETELY SURE that I had a yeast infection (still kicking myself for that one), I still used it thinking, "The seven day shouldn't be that bad." The symptoms have returned and while not all that painful, I'm concerned about the swelling of my vulva. The second night (yes, there was a second night...I'm pigheaded), I could barely get the insert in because I was almost swollen closed. I don't currently have health insurance, but I was wondering if this is something that I can let "run its course." The last time this happened (2 yrs ago), the doctor gave me Diflucan (no topical steroids or anything). I'm assuming that since I've stopped the Monistat, and I'm in the process of trying to get this devil's cream out of me, that this can be a self-limiting thing? I'm already using Triamcinolone Acetonide 1% in my ears, and Fluocinolone Acetonide (Derma-Smoothe Oil) on my skin as needed for Atopic dermatitis. I'd like to keep the steroids to a minimum. And get this...I can't take oral prednisone. - The Stubborn Girl
Symptoms:  Rash, swelling, mild discomfort
Doctor :   Hello, Thanks for the query to ATD for an opinion, As you have been diagnosed with monistat allergy and have deve loped vulval swelling already which may be painful and itchy too at the moment, the most effective way for reducing the swelling would be to apply cold compresses and take an antihistaminic like TAB CETRIZINE 5mg twice a day for 48 hrs.Avoid any scratching locally and apply SOFRAMYCIN cream locally. If the symptoms don't subside in next 6 hrs then you should be visiting your gynaecologist for further examination and treatment. Once controlled you may use herbal measures for reducing candida infection like cider vinegar vaginal washes thrice a day and NEEM based emollients locally over the vulva , but after the swelling subsides. I hope i have answered your query, Wishing you speedy recovery, Regards

Related Q&A

Q: I fave a few small blood blister type bumps on the edge of the head of my penis. Can't figure out what it is called. ...

Q: Hi. I am a 56 yr old female. I went to the doctor because I was having a little discharge, no noticeable odor, (to me...

Q: I have a red patch beneath the penile head under the foreskin, and there is a red spot at the lower end of the penile...

Q: Hi Doctor, I am 37 year old male and I have been in a relationship for 7 years. I had an sti test at the start of the...

Q: Wanting advice on whether I have an STI. Near the opening of my penis on one side there is a raised bump that is not ...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews